On automorphic points in polarized deformation rings

Patrick B. Allen

Research output: Contribution to journalArticlepeer-review


For a fixed mod p automorphic Galois representation, p-adic automorphic Galois representations lifting it determine points in universal deformation space. In the case of modular forms and under some technical conditions, Böckle showed that every component of deformation space contains a smooth modular point, which then implies their Zariski density when coupled with the infinite fern of Gouvêa-Mazur. We generalize Böckle’s result to the context of polarized Galois representations for CM fields, and to two dimensional Galois representations for totally real fields. More specifically, under assumptions necessary to apply a small R = T theorem and an assumption on the local mod p representation, we prove that every irreducible component of the universal polarized deformation space contains an automorphic point. When combined with work of Chenevier, this implies new results on the Zariski density of automorphic points in polarized deformation space in dimension three.

Original languageEnglish (US)
Pages (from-to)119-167
Number of pages49
JournalAmerican Journal of Mathematics
Issue number1
StatePublished - Feb 1 2019

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'On automorphic points in polarized deformation rings'. Together they form a unique fingerprint.

Cite this